JournalsrlmVol. 32, No. 4pp. 649–668

Algebraic representation of dual scalar products and stabilization of saddle point problems

  • Silvia Bertoluzza

    Polo Universitario Cravino, Pavia, Italy
Algebraic representation of dual scalar products and stabilization of saddle point problems cover
Download PDF

A subscription is required to access this article.

Abstract

We provide a systematic way to design computable bilinear forms which, on the class of subspaces WVW \subseteq \mathcal{V}' that can be obtained by duality from a given finite dimensional subspace WW of an Hilbert space V\mathcal{V}, are spectrally equivalent to the scalar product of V\mathcal{V}'. In the spirit of Baiocchi–Brezzi (1993) and Bertoluzza (1998), such bilinear forms can be used to build a stabilized discretization algorithm for the solution of an abstract saddle point problem allowing to decouple, in the choice of the discretization spaces, the requirements related to the approximation from the ones related to the inf-sup compatibility condition, which, however, can not be completely avoided.

Cite this article

Silvia Bertoluzza, Algebraic representation of dual scalar products and stabilization of saddle point problems. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 32 (2021), no. 4, pp. 649–668

DOI 10.4171/RLM/952